Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Journal of Porous Media
IF: 1.49 5-Year IF: 1.159 SJR: 0.43 SNIP: 0.671 CiteScore™: 1.58

ISSN Print: 1091-028X
ISSN Online: 1934-0508

Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v10.i4.40
pages 377-390

Reactive Contaminant Transport with Space-Dependent Dispersion and Time-Dependent Concentration Source

Jasem Al-Humoud
Civil Engineering Department, Kuwait University, Safat 13060, Kuwait
Ali J. Chamkha
Department of Mechanical Engineering, Prince Sultan Endowment for Energy and Environment, Prince Mohammad Bin Fahd University, Al-Khobar 31952, Kingdom of Saudi Arabia; RAK Research and Innovation Center, American University of Ras Al Khaimah, United Arab Emirates, 10021


This work is focused on the modeling of a one-dimensional contaminant transport in a uniform porous medium with a spatially dependent dispersion coefficient and time-dependent source concentration in the presence of a first-order reaction. Two types of source concentration boundary conditions are employed. These are the type I and type III boundary conditions with an increasing time-dependent power law function multiplied by a decaying time-dependent exponential function. The variable dispersion coefficient is represented by an exponentially increasing function with the downstream distance. Various analytical solutions for special cases of the problem are presented, and the general nonlinear problem is solved numerically by an implicit finite difference method. The numerical method is validated by various comparisons with the analytical solutions and is found to be in excellent agreement. A parametric study of all physical parameters is conducted, and the results are presented graphically to illustrate interesting features of the solutions.

Articles with similar content:

Journal of Porous Media, Vol.16, 2013, issue 6
Ulavathi S. Mahabaleswar, Antonio Mastroberardino
Modeling of Multi-Species Contaminant Transport with Spatially-Dependent Dispersion and Coupled Linear/Non-Linear Reactions
International Journal of Fluid Mechanics Research, Vol.32, 2005, issue 1
Ali J. Chamkha
Double-Diffusive Convective Flow of a Micropolar Fluid Over a Vertical Plate Embedded in a Porous Medium with a Chemical Reaction
International Journal of Fluid Mechanics Research, Vol.31, 2004, issue 6
Ali F. Al-Mudhaf, Ali J. Chamkha, Jasem Al-Yatama
Special Topics & Reviews in Porous Media: An International Journal, Vol.6, 2015, issue 4
Ali J. Chamkha, Jasem Al-Humoud
Nonsimilar Combined Convection Flow over a Vertical Surface Embedded in a Variable Porosity Medium
Journal of Porous Media, Vol.2, 1999, issue 3
Khalil Khanafer, Ali J. Chamkha